Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 62, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2001, 9:35 PM EDT for Randolph County, West Virginia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 9:35 PM EDT (01:35 UTC)
- Expired
- Jun 4, 2001, 10:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Randolph County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 9:40 PM EDT | Thunderstorm Wind | Huttonsville, WV | Trees and large branches were fallen along Route 219. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 050135 SVRRLX WVC083-050200- /NEW.KRLX.SV.W.0104.050135-050200/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 935 PM EDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RANDOLPH COUNTY IN WEST VIRGINIA... * UNTIL 1000 PM EDT... * AT 930 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF HUTTONSVILLE...MOVING EAST AT 45 MPH. . PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:05 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 4, 8:05 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 805 PM EDT MON JUN 4 2001 UPDATED TO CANCEL SEVERE THUNDERSTORM WATCH. RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / JMV
In the hours before
Special weather statement, Jun 4, 7:52 PM EDT, 1 hour 43 minutes before
OHZ086-087-WVZ006>008-014-016>019-029-050100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 752 PM EDT MON JUN 4 2001 A LINE OF STRONG THUNDERSTORMS EXTEND FROM NORTHERN LAWRENCE COUNTY OHIO NORTHEAST TO ELIZABETH IN WIRT COUNTY WEST VIRGINIA. THIS LINE WILL MOVE EAST AND EXTEND FROM SOUTHERN MASON COUNTY WEST VIRGINIA NORTHEAST INTO NORTHERN GILMER COUNTY OF WEST VIRGINIA BY 9 PM. THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL OF AROUND ONE HALF INCH...WITH A FEW LOCATIONS SEEING UPWARDS OF AN INCH. SMALL HAIL AND GUSTY WINDS WILL ALSO ACCOMPANY SOME OF THE STORMS. MOTORIST SHOULD WATCH FOR PONDING WATER ON HIGHWAYS AND MINOR FLOODING TO LOW LYING AND POUR DRAINAGE AREAS. END/PMG
Special weather statement, Jun 4, 8:00 PM EDT, 1 hour 35 minutes before
OHZ086-087-WVZ006>008-014-016>019-029-050100- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE CHARLESTON WV 800 PM EDT MON JUN 4 2001 A LINE OF STRONG THUNDERSTORMS EXTEND FROM NORTHERN LAWRENCE COUNTY OHIO NORTHEAST TO ELIZABETH IN WIRT COUNTY WEST VIRGINIA. THIS LINE WILL MOVE EAST AND EXTEND FROM SOUTHERN MASON COUNTY WEST VIRGINIA NORTHEAST INTO NORTHERN GILMER COUNTY OF WEST VIRGINIA BY 9 PM. THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL OF AROUND ONE HALF INCH...WITH A FEW LOCATIONS SEEING UPWARDS OF AN INCH. SMALL HAIL AND GUSTY WINDS WILL ALSO ACCOMPANY SOME OF THE STORMS. MOTORIST SHOULD WATCH FOR PONDING WATER ON HIGHWAYS AND MINOR FLOODING TO LOW LYING AND POUR DRAINAGE AREAS. .END/PMG
Special weather statement, Jun 4, 8:01 PM EDT, 1 hour 34 minutes before
VAZ003-004-050100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 801 PM EDT MON JUN 4 2001 SEVERE THUNDERSTORM WATCH 363 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN VIRGINIA... BUCHANAN... DICKENSON... THUNDERSTORMS HAVE DISSIPATED AND ONLY A FEW LIGHT RAIN SHOWERS REMAIN.
Special weather statement, Jun 4, 8:45 PM EDT, 50 minutes before
WVZ008-014>016-018-027>030-039-050130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 845 PM EDT MON JUN 4 2001 GUSTY THUNDERSTORMS WILL PUSH SOUTH AND EAST FROM SOUTHERN PUTNAM COUNTY NORTHEAST TO WESTON IN LEWIS COUNTY OF WEST VIRGINIA. THESE STORMS WILL REACH A LINE FROM CHARLESTON NORTH TO BUCKHANNON BY 915 PM. PERSONS SHOULD WATCH FOR WIND GUST OF 30 TO 40 MPH ALONG BRIEF HEAVY RAINS AND SMALL HAIL. MOTORIST SHOULD BE ALERT TO LOW VISIBILITIES AND PONDING WATER ON HIGHWAYS. .END/PMG
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:45 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Raleigh | 45 min |
| Jun 5, 3:58 PM EDT | Flash Flood Warning | RLX | Wayne | 3 hr |
| Jun 5, 4:16 PM EDT | Flash Flood Warning | RLX | Lincoln | 3 hr |
| Jun 5, 4:34 PM EDT | Flash Flood Warning | RLX | Boone, Fayette, Raleigh | 3 hr |
| Jun 5, 4:37 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 38 min |
| Jun 5, 6:45 PM EDT | Flash Flood Warning | RLX | Kanawha, Lincoln, Putnam | 3 hr |
| Jun 5, 7:08 PM EDT | Flash Flood Warning | RLX | Clay, Nicholas | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.